Acta Mathematica

, Volume 144, Issue 1, pp 153–221

Concordance classes of regularO(n)-actions on homotopy spheres

  • M. Davis
  • W. C. Hsiang
  • J. W. Morgan
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Arf, C., Untersuchungen über quadratische Formen in Körpern der Charakteristik 2.J. Reine Angew. Math., 183 (1941), 148–167.MATHMathSciNetGoogle Scholar
  2. [2]
    Bass, H., Unitary algebraicK-theory.Hermitian K-theory and Geometric Applications. Springer Lecture Notes in Math. 343, Springer, 57–265.Google Scholar
  3. [3]
    Borel, A. et al.,Seminar on Transformation Groups. Ann. of Math. Studies 46, Princeton University Press, Princeton, 1961.MATHGoogle Scholar
  4. [4]
    Bredon, G.,Introduction to Compact Transformation Groups. Academic Press, New York, 1972.MATHGoogle Scholar
  5. [5]
    —, RegularO(n)-manifolds, suspension of knots, and knot periodicity.Bull. Amer. Math. Soc., 78 (1973), 87–91.MathSciNetGoogle Scholar
  6. [6]
    Bredon, G., Biaxial actions. Preprint, (1973).Google Scholar
  7. [7]
    Browder, W. &Livesay, G. R., Fixed point free involutions on homotopy spheres.Tôhoku Math. J. (2), 25 (1973), 69–87.MATHMathSciNetGoogle Scholar
  8. [8]
    Browder, W. & Quinn, F., A surgery theory forG-manifolds and stratified sets.Manifolds Tokyo Conference, 1973, 27–36, University of Tokyo Press.Google Scholar
  9. [9]
    Davis, M.,Multiaxial actions on manifolds. Springer Lecture Notes in Math. 643, Springer.Google Scholar
  10. [10]
    —, SmoothG-manifolds as collections of fiber bundles.Pacific J. Math., 77 (1978), 315–363.MATHMathSciNetGoogle Scholar
  11. [11]
    Davis, M. &Hsiang, W. C., Concordance classes of regularU n andSp n actions on homotopy spheres.Ann. of Math. (2), 105 (1977), 325–341.MATHMathSciNetCrossRefGoogle Scholar
  12. [12]
    Davis, M., Hsiang, W. C. & Hsiang, W. Y., Differentiable actions of compact, connected simple Lie groups on homotopy spheres.Proc. Amer. Math. Soc. Summer Institute on Topology, Stanford, 1976.Google Scholar
  13. [13]
    Fox, R., A quick trip through knot theory.Topology of 3-manifolds and Related Topics. Englewood Cliffs, Prentice-Hall, 177–182.Google Scholar
  14. [14]
    Hirzebruch, F., Singularities and exotic spheres.Seminar Bourbaki 19 (1966/1967).Google Scholar
  15. [15]
    Hsiang, W. C. &Hsiang, W. Y., Differentiable actions of compact connected classical groups: I.Amer. J. Math., 89 (1967), 705–786.MATHMathSciNetCrossRefGoogle Scholar
  16. [16]
    —, Differentiable actions of compact connected classical groups: II.Ann. of Math. (2), 92 (1970), 189–223.MATHMathSciNetCrossRefGoogle Scholar
  17. [17]
    Hsiang, W. Y., On classification of differentiableSO(n) actions on simply connected π-manifolds.Amer. J. Math., 88 (1966), 137–153.MATHMathSciNetCrossRefGoogle Scholar
  18. [18]
    Janich, K., Differenzierbare Mannigfaltigkeiten mit Rand als Orbitraume differenzierbarerG-Mannigfaltigkeiten ohne Rand.Topology, 5 (1966), 301–320.MathSciNetCrossRefGoogle Scholar
  19. [19].
    —, On the classification ofO(n)-manifolds.Math. Ann., 176 (1968), 53–76.MathSciNetCrossRefGoogle Scholar
  20. [20]
    Jones, L., A converse to the fixed point theorem of P. A. Smith. I.Ann. of Math. (2), 94 (1974), 52–68.Google Scholar
  21. [21]
    Kervaire, M., Les noeuds de dimension superieure.Bull. Soc. Math. France, 93 (1965), 225–271.MATHMathSciNetGoogle Scholar
  22. [22]
    Kervaire, M. &Milnor, J., Groups of homotopy spheres I.Ann. of Math. (2), 77 (1963), 504–537.MATHMathSciNetCrossRefGoogle Scholar
  23. [23]
    Levine, J., Unknotting spheres in codimension 2.Topology, 4 (1965), 9–16.MATHMathSciNetCrossRefGoogle Scholar
  24. [24]
    —, Polynomial invariants of knots of codimension 2.Ann. of Math. (2), 84 (1966) 537–554.MATHMathSciNetCrossRefGoogle Scholar
  25. [25]
    —, Knot cobordism groups in codimension 2.Comment. Math. Helv., 44 (1969), 229–244.MATHMathSciNetGoogle Scholar
  26. [26]
    Milnor, J. &Husemoller, D.,Symmetric Bilinear Forms. Ergebnisse der Mathematik und ihrer Ginzgebiete Band 73, Springer-Verlag, Berlin and New York, 1973.MATHGoogle Scholar
  27. [27]
    Montgomery, D. &Samelson, H., Examples for differentiable group actions on spheres.Proc. Nat. Acad. Sci. U.S.A., 47 (1961), 1202–1205.MATHMathSciNetCrossRefGoogle Scholar
  28. [28]
    Morgan, J.,A Product Formula for Surgery Obstruction Groups. Mem. Amer. Math. Soc. No. 201, 1978.Google Scholar
  29. [29]
    Oliver, R., A proof of the Conner conjecture.Ann. of Math. (2), 103 (1976), 637–644.MATHMathSciNetCrossRefGoogle Scholar
  30. [30]
    Pardon, W., Local Surgery and Applications to the theory of Quadratic Forms.Bull. Amer. Math. Soc., 82 (1976), 131–133.MATHMathSciNetCrossRefGoogle Scholar
  31. [31]
    Rourke, C. &Sullivan, D., On the Kervaire obstruction.Ann. of Math. (2), 94 (1971), 397–413.MATHMathSciNetCrossRefGoogle Scholar
  32. [32]
    Schwartz, G., Smooth functions invariant under the action of a compact Lie group.Topology, 14 (1975), 63–68.MathSciNetCrossRefGoogle Scholar
  33. [33]
    Schwartz, G., Lifting homotopies of orbit spaces. To appear inInst. Hautes Etudes Sci. Publ. Math. Google Scholar
  34. [34]
    Wall, C. T. C.,Surgery on Compact Manifolds. Academic Press, New York, 1970.MATHGoogle Scholar
  35. [35]
    Weyl, H.,The Classical Groups. Second edition, Princeton University Press, Princeton, 1946.MATHGoogle Scholar

Copyright information

© Almqvist & Wiksell 1980

Authors and Affiliations

  • M. Davis
    • 1
  • W. C. Hsiang
    • 1
  • J. W. Morgan
    • 1
  1. 1.Institute for Advanced StudyPrincetonUSA

Personalised recommendations